Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 152, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 14, 2012, 8:26 PM EDT for Morgan County, Roane County, Tennessee. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 8:26 PM EDT (00:26 UTC)
- Expired
- Jun 14, 2012, 9:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Morgan County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 104 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:36 PM EDT | TSTM WND DMG | Oakdale, TN | TWO TREES DOWN. |
| Jun 14, 8:40 PM EDT | TSTM WND DMG | Oakdale, TN | NUMEROUS TREES DOWN. NUMEROUS REPORTS OF DAMAGE. ROADS BLOCKED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574
WUUS54 KMRX 150026
SVRMRX
TNC129-145-150115-
/O.NEW.KMRX.SV.W.0152.120615T0026Z-120615T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
826 PM EDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN EAST TENNESSEE...
ROANE COUNTY IN EAST TENNESSEE...
* UNTIL 915 PM EDT
* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF KINGSTON...AND MOVING SOUTH AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
KINGSTON...ROCKWOOD...PINE ORCHARD...HARRIMAN AND FAIRVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3588 8473 3591 8469 3597 8471 3616 8445
3614 8445 3610 8439 3603 8433 3595 8431
3571 8457
TIME...MOT...LOC 0026Z 015DEG 5KT 3595 8450
$$
MJB1 follow-up statement
611
WWUS54 KMRX 150043
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
843 PM EDT THU JUN 14 2012
TNC129-145-150115-
/O.CON.KMRX.SV.W.0152.000000T0000Z-120615T0115Z/
ROANE TN-MORGAN TN-
843 PM EDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR MORGAN AND ROANE COUNTIES...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DEARMOND...OR NEAR KINGSTON...MOVING SOUTH AT 5 MPH.
LOCATIONS IN THE WARNING INCLUDE...
KINGSTON...ROCKWOOD...HARRIMAN AND FAIRVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3588 8473 3591 8469 3597 8471 3616 8445
3614 8445 3610 8439 3603 8433 3595 8431
3571 8457
TIME...MOT...LOC 0043Z 015DEG 5KT 3593 8451
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:11 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 3:11 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 311 PM EDT THU JUN 14 2012 .SHORT TERM...(TONIGHT THROUGH SATURDAY)...UPPER RIDGE NOT ABLE TO CAP OFF CONVECTION THIS AFTERNOON...AS WEAK ESE UPSLOPE FLOW HELPED TSRA POP ACTUALLY BY LATE MORNING. SPC MESO PAGE SHOWS A MOISTURE CONVERGENCE AXIS FROM SURFACE TO 850 MBS EXTENDING FROM E CENTRAL AL/W CENTRAL GA NWD INTO SE TN AND PLATEAU. SPOTTY SHRA/TSRA CONTINUE TO DEVELOP ALONG THIS MOIST/UNSTABLE AXIS...WITH MOVEMENT SLOW AND VARIABLE. BASED ON LATEST RADAR TRENDS...I ADDED SLIGHT CHANCE POPS FOR REST OF THE AFTERNOON AND THIS EVENING...FOR THESE AREAS. ANY AREAS GETTING RAIN TODAY COULD SEE PATCHY FOG OVERNIGHT. OTHERWISE...EXPECT VERY SIMILAR WEATHER PATTERN FOR FRIDAY WITH MOSTLY AFTERNOON TSRA IN THE FAVORED HIGHER TERRAIN AREAS. SLIGHT CHANGES OCCUR BY FRIDAY NIGHT INTO SATURDAY...1) THE LOW LEVEL FLOW IS NO LONGER WEAK UPSLOPE...AND 2) 500 MB HEIGHTS INCREASE A GOOD BIT AS THE UPPER RIDGE BUILDS NE INTO THE GREAT LAKES REGION. FOR THESE REASONS I CHOSE TO KEEP OUR FORECAST DRY FOR BOTH FRIDAY NIGHT AND SATURDAY...AND WE WILL SEE HOW THIS PANS OUT. FOR TEMPS...PATTERN FAVORS PERSISTENCE ON LOWS AND HIGHS...WHICH IS GENERALLY WHAT THE NAM AND GFS MOS ARE SUGGESTING. STAYED CLOSE TO PREVIOUS TEMP GRIDS AND 12Z GUIDANCE. FOR POPS...MOS POPS PROBABLY GOOD OVERALL...BUT TOO LOW IN HIGHER TERRAIN AREAS FOR TONIGHT AND FRIDAY...WHERE I KEPT SLIGHT CHANCE TO LOW CHANCE POPS GOING. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...UPPER LEVEL THROUGH SURFACE RIDGING WILL GRADUALLY EXPAND ACROSS THE SOUTHERN APPALACHIANS THROUGH THE LONG TERM. KEPT ALMOST THE ENTIRE PERIOD DRY IN THIS PATTERN WHERE AN ISOLATED THUNDERSTORM COULD DEVELOP MAINLY OVER THE HIGHER TERRAIN FEATURES EARLY IN THE PERIOD BEFORE THE WARM RIDGE FORMS AND AGAIN LATE AS THE LOW LEVEL RIDGE SLIPS FARTHER EAST AND A SOUTHERLY FLOW DEVELOPS. HOWEVER...PROBABILITY IS SO LOW WITH GUIDANCE KEEPING POPS BELOW CLIMO DECIDED NOT TO INCLUDE AT THIS POINT. STAYED FAIRLY CLOSE TO MEX MOS TEMPS THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 67 87 65 88 63 / 20 10 10 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 87 64 88 62 / 20 10 10 10 10 OAK RIDGE, TN 64 88 63 88 62 / 20 10 10 10 10 TRI CITIES AIRPORT, TN 57 84 55 85 56 / 10 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 14, 4:40 AM EDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 440 AM EDT THU JUN 14 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-150830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 440 AM EDT THU JUN 14 2012 /340 AM CDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 14, 5:56 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 556 PM EDT THU JUN 14 2012 TNZ086-087-142245- NORTHWEST MONROE TN-SOUTHEAST MONROE TN- 556 PM EDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MONROE COUNTY UNTIL 645 PM EDT... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF MADISONVILLE...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OFSOUTHERN MONROE COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Local storm report, Jun 14, 6:35 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
635 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 1 NE TOWNSEND 35.69N 83.74W
06/14/2012 BLOUNT TN 911 CALL CENTER
ONE TREE DOWN.
&&
JWINTONSpecial weather statement, Jun 14, 6:50 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 650 PM EDT THU JUN 14 2012 TNZ035-067-083-142330- MORGAN TN-RHEA TN-ROANE TN- 650 PM EDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...ROANE AND RHEA COUNTIES UNTIL 730 PM EDT... AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF ROCKWOOD TO 8 MILES NORTH OF SPRING CITY...AND MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ROCKWOOD... KINGSTON...GRANDVIEW...PINE ORCHARD...EAGLE FURNACE...HARRIMAN... OAKDALE...FAIRVIEW AND DEARMOND. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Local storm report, Jun 14, 7:25 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
725 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 2 NE WEARS VALLEY 35.73N 83.63W
06/14/2012 E1.75 INCH SEVIER TN 911 CALL CENTER
&&
JWINTONLocal storm report, Jun 14, 7:33 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
733 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 2 NE GRANDVIEW 35.76N 84.81W
06/14/2012 RHEA TN 911 CALL CENTER
A COUPLE OF TREES DOWN ON GRANDVIEW MOUNTAIN.
&&
JWINTONSpecial weather statement, Jun 14, 7:38 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 738 PM EDT THU JUN 14 2012 TNZ082-150030- BLEDSOE TN- 638 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE COUNTY UNTIL 730 PM CDT... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF SPRING CITY TO PIKEVILLE...AND MOVING SOUTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...OLD CUMBERLAND... PALIO AND BRAYTON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:15 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Rhea | 3 hr |
| Jun 14, 8:29 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea | 46 min |
| Jun 14, 9:13 PM EDT | Flash Flood Warning | MRX | Morgan, Roane | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.